# SDR HYIA20181009001

- Difficulty date: October 8, 2018
- Submitted: October 9, 2018
- Operation: Air carrier
- Aircraft: N18VV
- Make and model: Cessna 402C
- Aircraft serial: C4020619
- Aircraft time: 24,184 hours
- Engine: Cont TSIO520VB
- Engine time: 4,854 hours
- Propeller: Mcauly 3AF32C505
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: TSIO520VB
- Part serial: 832042R
- Condition: Failed
- Location: Left
- Part time: 4,854 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, T, Z
- Precautionary procedure: E, A

## Discrepancy

PILOT REPORTED LEFT ENGINE STARTED VIBRATING IN FLIGHT, WHEN MANIFOLD PRESSURE WENT TO AMBIENT. THE ENGINE WAS SHUT DOWN IN FLIGHT AND WOULD NOT RESTART. UPON INITIAL INSPECTION THE CRANK CASE WAS FOUND TO BE PENETRATED AT THE REAR OF THE ENGINE IN THE VICINITY OF THE NR 1 CYLINDER. THE ENGINE IS BEING REPLACED, FURTHER DETAILS WILL BE PROVIDED UPON ENGINE TEAR-DOWN INVESTIGATION.
